# SDR 95ZZZX746

- Difficulty date: January 7, 1995
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N593C
- Make and model: Cessna 421C
- Aircraft serial: 421C0226
- Engine: Cont GTSIO520M
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Stud
- Part number: 6461401
- Condition: Sheared
- Location: Nr 5 Cyl
- Stage of operation: NR
- Nature of condition: E, R, K
- Precautionary procedure: A

## Discrepancy

AIRCRAFT MADE AN EMERGENCY LANDING DUE TO PROBLEM WITH LT ENGINE.  1)  INVESTIGATION REVEALED NR 5 CYL TOP 4 CYL HOLD-DOWN STUDS SHEARED OFF AND MOVEMENT OF CYL TOP AWAY FROM ENG CASE CAUSED A LARGE CRACK IN THE ENG CASE COMING FROM LOWER CYL FLANGE AREA.  2)  FURTHER INSPECTION OF ENG REVEALED UPPER FWD HOLD-DOWN STUD ON NR 4 CYL HAD BACKED OUT TO THE POINT WHERE IT CONTACTED A COOLING FIN OF CYL BENDING IT SLIGHTLY.  3)  ENGINE REMOVED TO OVERHAUL FACILITY.  FAA FORM 8020-2 AFFIXED TO ENG BY FAA INSPECTOR.
